Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 96, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 4, 2020, 1:32 AM CST for Harrison County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2020, 1:32 AM CST (07:32 UTC)
- Expired
- Dec 4, 2020, 2:05 AM CST
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Harrison County, MS
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
342
WFUS54 KLIX 040732
TORLIX
MSC047-040815-
/O.NEW.KLIX.TO.W.0096.201204T0732Z-201204T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
132 AM CST Fri Dec 4 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southeastern Harrison County in southeastern Mississippi...
* Until 215 AM CST.
* At 131 AM CST, a severe thunderstorm capable of producing a tornado
was located over Long Beach, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Gulfport and Biloxi around 210 AM CST.
D'iberville around 215 AM CST.
Other locations impacted by this tornadic thunderstorm include
Gulfport Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3043 8899 3042 8901 3041 8899 3042 8891
3038 8901 3037 8908 3035 8909 3036 8911
3034 8917 3041 8922 3056 8899 3043 8890
TIME...MOT...LOC 0731Z 234DEG 14KT 3039 8915
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$1 follow-up statement
384
WWUS54 KLIX 040805
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
205 AM CST Fri Dec 4 2020
MSC047-040814-
/O.CAN.KLIX.TO.W.0096.000000T0000Z-201204T0815Z/
Harrison MS-
205 AM CST Fri Dec 4 2020
...THE TORNADO WARNING FOR SOUTHEASTERN HARRISON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3043 8899 3042 8901 3041 8899 3042 8891
3038 8901 3037 8908 3035 8909 3036 8911
3034 8917 3041 8922 3056 8899 3043 8890
TIME...MOT...LOC 0804Z 234DEG 14KT 3047 8903
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 3, 11:47 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Dec 3, 11:47 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1147 PM CST Thu Dec 3 2020
.AVIATION...
Cold front clearly indicated by radar moving through KASD and east
of KNEW as of 0530Z and should be through KGPT by around 07Z. IFR
to MVFR ceilings will prevail through most of the the morning
before improving to VFR by around 18Z. Winds should remain NW to N
with some gust enhancements at KNEW and KMSY in the nocturnal
hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 49 59 37 61 / 80 10 0 0
BTR 46 57 37 61 / 50 0 0 0
ASD 50 62 38 62 / 50 30 0 0
MSY 52 60 45 60 / 40 20 0 0
GPT 55 63 41 61 / 70 50 0 0
PQL 55 67 37 63 / 80 70 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 PM CST Friday for GMZ550-552-555-
557-570-572-575-577.
MS...Coastal Flood Advisory until 6 AM CST Friday for MSZ080.
GM...Small Craft Advisory until 6 PM CST Friday for GMZ552-555-557-
570-572-575-577.
&&
24/RRIn the hours before
Special weather statement, Dec 3, 10:17 PM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1017 PM CST Thu Dec 3 2020
LAZ039-040-MSZ077-040445-
Washington-St. Tammany-Pearl River-
1017 PM CST Thu Dec 3 2020
...A LINE OF SHOWERS WILL AFFECT WESTERN ST. TAMMANY...EASTERN
WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WEST CENTRAL PEARL
RIVER COUNTIES...
At 1016 PM CST, radar indicated showers were located along a line
extending from near Enon to near Covington to 7 miles south of
Madisonville. Movement was northeast at 25 mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Bogalusa, Covington, Abita Springs, Varnado, Sun, Bush, Enon, Lacombe
and Angie.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3063 8979 3026 8996 3026 8998 3029 8998
3032 9001 3032 9003 3036 9007 3038 9014
3040 9013 3071 9015 3100 8984 3100 8982
TIME...MOT...LOC 0416Z 231DEG 20KT 3069 9010 3044 9008 3030 9014
24/RRSpecial weather statement, Dec 3, 10:45 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1045 PM CST Thu Dec 3 2020
LAZ039-040-MSZ077-040515-
Washington-St. Tammany-Pearl River-
1045 PM CST Thu Dec 3 2020
...A LINE OF SHOWERS WILL AFFECT CENTRAL ST. TAMMANY...EASTERN
WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WESTERN PEARL RIVER
COUNTIES...
At 1045 PM CST, radar indicated showers were located along a line
extending from near Bogalusa to 6 miles east of Abita Springs to 6
miles northwest of Lacombe. Movement was northeast at 20 mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Slidell, Bogalusa, Picayune, Varnado, Sun, Bush, Crossroads, Mcneil,
Lacombe and Angie.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3059 8961 3036 8981 3031 9000 3035 9006
3045 8998 3087 9000 3101 8976 3100 8963
TIME...MOT...LOC 0445Z 245DEG 18KT 3082 8994 3048 8993 3036 9003
24/RRSpecial weather statement, Dec 3, 11:06 PM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1106 PM CST Thu Dec 3 2020
MSZ081-040530-
Harrison-
1106 PM CST Thu Dec 3 2020
...A SHOWER WILL AFFECT SOUTHERN HARRISON COUNTY...
At 1106 PM CST, a shower was located over Long Beach, moving
northeast at 15 mph.
Wind gusts up to 50 mph are possible with this shower.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Lyman and Gulfport Airport.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3038 8907 3036 8909 3036 8912 3031 8924
3036 8929 3057 8905 3042 8894 3043 8899
3042 8901 3041 8899 3042 8893 3040 8891
TIME...MOT...LOC 0506Z 234DEG 14KT 3034 8917
24/RRSpecial weather statement, Dec 4, 12:49 AM CST, 43 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1249 AM CST Fri Dec 4 2020
MSZ080-081-040730-
Harrison-Hancock-
1249 AM CST Fri Dec 4 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...
At 1249 AM CST, a strong thunderstorm was located over Waveland,
moving northeast at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Bay St. Louis, Waveland, Diamondhead,
Lyman, Shoreline Park and Gulfport Airport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3040 8898 3030 8927 3031 8929 3036 8928
3037 8931 3038 8932 3037 8935 3034 8938
3034 8934 3031 8933 3026 8941 3023 8943
3029 8947 3059 8913
TIME...MOT...LOC 0649Z 233DEG 27KT 3029 8939The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 11:06 PM CST | Special Weather Statement | LIX | Harrison | 24 min |
| Dec 4, 12:49 AM CST | Special Weather Statement | LIX | Harrison | 41 min |
| Dec 4, 2:04 AM CST | Special Weather Statement | LIX | Jackson | 41 min |
| Dec 4, 2:53 AM CST | Special Weather Statement | LIX | Jackson | 37 min |
| Dec 4, 2:58 AM CST | Tornado Warning | LIX | Jackson | 47 min |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.